Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 15, 2007, 7:21 PM MST for La Paz County, Arizona; Riverside County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2007, 7:21 PM MST (02:21 UTC)
- Expired
- Sep 15, 2007, 8:00 PM MST
- In force
- 39 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
Counties La Paz County, AZ, Riverside County, CA
The radar
The Yuma radar (KYUX), 130 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 2249 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 160221 SVRPSR AZC012-CAC065-160300- /O.NEW.KPSR.SV.W.0052.070916T0221Z-070916T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 721 PM PDT SAT SEP 15 2007 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA... WEST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 800 PM PDT /800 PM MST/ * AT 717 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIPLEY...OR ABOUT 40 MILES NORTH OF MARTINEZ LAKE...AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLYTHE LAT...LON 3381 11457 3372 11435 3344 11460 3352 11475 TIME...MOT...LOC 0221Z 210DEG 20KT 3355 11462 $$ INIGUEZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:55 PM MST, 4 hours 26 minutes earlier.
Area forecast discussion, Sep 15, 2:55 PM MST, 4 hours 26 minutes before
AZZ020>028-CAZ030>033-160600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 255 PM MST SAT SEP 15 2007 .SYNOPSIS... MOISTURE MOVING INTO THE REGION FROM THE SOUTH WILL INTERACT WITH A STRONG PACIFIC LOW PRESSURE SYSTEM INTO MONDAY...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MAINLY SOUTH-CENTRAL ARIZONA. SOME OF THE STORMS COULD PRODUCE STRONG AND GUSTY WINDS...LOCALLY HEAVY RAIN AND SOME BLOWING DUST IN THE DESERTS. BY TUESDAY AND THROUGH THE END OF THE WEEK...HIGHER PRESSURE ALOFT WILL GIVE A RETURN TO DRY...SUNNY WEATHER ALONG WITH WARMER TEMPERATURES. && .SHORT TERM... TONIGHT THROUGH TUESDAY... SUBSIDENCE INVERSION ALOFT HAS APPARENTLY BEEN BROKEN THROUGH SUFFICIENTLY TO ALLOW LARGE CONVECTIVE COMPLEX TO DEVELOP OVER SCNTRL AZ. HAVE ISSUED SEVERAL SEVERE TSTM WARNINGS ALREADY AND THE DAY IS STILL YOUNG. SEVERAL FACTORS HAVE BECOME INVOLVED IN HELPING TO INITIATE THIS CONVECTION...NOT THE LEAST OF WHICH IS THE PRESENCE OF A STRETCHING/DEFORMATION ZONE THAT IS LYING RIGHT ACROSS THE AREA. THIS ZONE IS SEPARATING THE INVERTED TROUGH TO OUR S AND THE PAC TROUGH OVER CENTRAL/SRN CA. THIS PARTICULAR FEATURE WILL REMAIN IN THE AREA THRU SUNDAY NIGHT AND PUSH A COOL FRONT ACROSS THE DESERTS ON MONDAY. UNTIL THIS HAPPENS...SCATTERED LOCALLY SEVERE STORMS WILL CONTINUE A POSSIBILITY INTO MONDAY. BEHIND THIS FRONT WILL BE A MUCH DRIER/STABLE AMS THAT WILL BE OVERSPREADING THE REGION DURING MONDAY...WITH THE PRECIP THREAT OVER BY TUESDAY. EXPECT COOLER WEATHER DURING THE SHORT TERM...INCLUDING PLEASANTLY COOL NIGHTS BY MONDAY NIGHT/TUESDAY MORNING...A WELCOME RELIEF. && .LONG TERM... TUESDAY NIGHT THROUGH SATURDAY... A DRY WEST TO SOUTHWEST FLOW ALOFT WILL DEVELOP ACROSS THE AREA DURING THE EXTENDED...AS A DEEP LOW PRESSURE AREA TAKES SHAPE SOMEWHERE TO OUR W. THE EURO IS MUCH FURTHER NORTH AND EAST WITH THIS LOW THAN THE LATEST GFS...WHICH DROPS THE SYSTEM STRAIGHT SOUTH TO A POSITION NEAR 30N/130W. SINCE THERE IS STILL MUCH DISAGREEMENT AS TO WHERE THIS LOW WILL ACTUALLY MOVE...WILL HOLD OFF MENTIONING ANY PRECIP FOR THE CWA...OPTING TO KEEP SKIES GENERALLY SUNNY/CLEAR AND TEMPS NEAR OR JUST ABOVE SEASONAL NORMALS. && .AVIATION... SEPTEMBER 15 2130 UTC (SEPTEMBER 15 1430 MST) STRONG UPPER LEVEL WINDS...45 KTS AT 39 THSD FT...HELPED FIRE THE SEVERE STORMS TO THE SOUTHWEST OF KPHX BY 21Z. WE ALSO HAD A COPIOUS AMOUNT OF LOW LEVEL MSTR INVADE FAR SOUTHWEST AZ TODAY...DEW POINTS SURGED TO 75F BRIEFLY AT YUMA TODAY. THE ACTIVITY WAS ALSO WELL ORGANIZED WITH A CLUSTER OF TSTMS TOPPING OUT AT NEAR 50 THSD FT. STORMS WILL SPREAD NORTHEAST AND SLOWLY WEAKEN AFTER 02Z...BUT LOWERING CIGS TO 8 TO 10 THSD DURING THE EVENING. LOOK FOR MORE WIDESPREAD ACTIVITY ON SUNDAY...AND LOWER CIGS WITH SHOWERS AND TSTMS. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SEPTEMBER 15 2145 UTS (SEPTEMBER 15 1445 MST) A DEEP LOW PRESSURE SYSTEM CENTERED OVER NORTHERN CALIFORNIA WILL ALLOW A DRY AIRMASS TO SET UP ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA BY THE MIDDLE OF NEXT WEEK. CLEAR TO PARTLY CLOUDY SKIES ARE EXPECTED WITH MINIMUM RH VALUES TO DROP INTO THE TEENS. WINDS WILL INCREASE DURING THE AFTERNOON HOURS...WITH SOME GUSTS TO NEAR 20 MPH AT TIMES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ESTLE LONG TERM...ESTLE AVIATION...SIPPLE FIRE WX...SIPPLE
Hazardous weather outlook, Sep 15, 5:45 AM MST, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 545 AM MST SAT SEP 15 2007 AZZ022>024-027-028-161400- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 545 AM MST SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED SUNDAY AND MONDAY. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. DRY WEATHER WILL RETURN TUESDAY THROUGH FRIDAY. AZZ021-026-161400- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 545 AM MST SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED SUNDAY AND MONDAY. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN... STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. DRY WEATHER WILL RETURN TUESDAY THROUGH FRIDAY. AZZ020-025-CAZ031-161400- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- 545 AM MST SAT SEP 15 2007 /545 AM PDT SAT SEP 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. THE SHOWERS AND THUNDERSTORMS COULD PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. DRY WEATHER WILL RETURN MONDAY THROUGH FRIDAY. CAZ030-032-033-161400- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 545 AM PDT SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. THE SHOWERS AND THUNDERSTORMS COULD PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. DRY WEATHER WILL RETURN MONDAY THROUGH FRIDAY.
In the hours before
Local storm report, Sep 15, 6:28 PM MST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
628 PM MST SAT SEP 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG COTTON CENTER 33.09N 112.67W
09/15/2007 MARICOPA AZ TRAINED SPOTTER
ALONG HIGHWAY 85 FROM BUCKEYE TO GILA BEND...UPROOTED
TREES AND BROKEN LIMBS...6X10 FOOT REAL ESTATE SIGNS
BLOWN OVER...20X30 ROOF BLOWN OFF A SHOP. TWO MILES SOUTH
OF COTTON CENTER POWER POLE SNAPPED. TIME IS ESTIMATED.
&&
INIGUEZThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:14 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 31 min |
| Sep 16, 3:38 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 37 min |
| Sep 16, 3:59 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 22 min |
| Sep 16, 4:13 PM MST | Flash Flood Warning | PSR | Gila | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.